Photo for Somayeh Sojoudi

Somayeh Sojoudi

Assistant Professor in Residence

Biography

Somayeh Sojoudi is an Assistant Professor in residence of Electrical Engineering and Computer Sciences and Mechanical Engineering at the University of California, Berkeley. She received her PhD degree in Control & Dynamical Systems from California Institute of Technology in 2013. She was an Assistant Research Scientist at New York University School of Medicine from 2013 to 2015. She has worked on several interdisciplinary problems in optimization theory, control theory, machine learning, data analytics, and power systems. Somayeh Sojoudi is an associate editor of the journals of Systems & Control Letters and IEEE Transactions on Smart Grid. She is also a member of the conference editorial board of the IEEE Control Systems Society. She is a recipient of the 2015 INFORMS Optimization Society Prize for Young Researchers and a recipient of the 2016 INFORMS ENRE Energy Best Publication Award. She was a finalist (as a co-author) for the Best Student Paper Award at the 53rd IEEE Conference on Decision and Control 2014 and is a finalist for IEEE ACC 2018 Best Student Paper Award (as advisor).

Education

  • 2013, PhD, Control & Dynamical Systems, California Institute of Technology

Selected Publications

  • R. Madani, S. Sojoudi, G. Fazelnia, and J. Lavaei, "Finding low-rank solutions of sparse linear matrix inequalities using convex optimization," SIAM Journal on Optimization, vol. 27, no. 2, pp. 725--758, 2017.
  • S. Sojoudi, "Equivalence of graphical lasso and thresholding for sparse graphs," Journal of Machine Learning Research, vol. 17, no. 115, pp. 1--21, 2016.
  • S. Sojoudi, "Graphical lasso and thresholding: Conditions for equivalence," in Decision and Control (CDC), 2016 IEEE 55th Conference on, 2016, pp. 7042--7048.
  • R. Madani, S. Sojoudi, and J. Lavaei, "Convex relaxation for optimal power flow problem: Mesh networks," IEEE Transactions on Power Systems, vol. 30, no. 1, pp. 199--211, 2015.
  • S. Sojoudi and J. Lavaei, "Exactness of semidefinite relaxations for nonlinear optimization problems with underlying graph structure," SIAM Journal on Optimization, vol. 24, no. 4, pp. 1746--1778, 2014.

Awards, Memberships and Fellowships